MAUDE Adverse Event Report: MEDTRONIC MEXICO AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-1-4-3D-ES
Medical Device Problem Codes Break (1069); Stretched (1601); Detachment of Device or Device Component (2907); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/21/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that there was a micro aneurysm.After establishing the access, the operator chose prime of 1-4-3d in the first coil to form a hoop.When half of the hoop was formed, some loops ran towards the parent artery.The operator retrieved part of the coil and tried to deploy it again to form a hoop.After several adjustments, it was found that the coil was pushed but it didn't respond, and then it was found that the coil was stretched after adjustment, and then it was all pulled out from the echelon and removed from the patient.There was coil separation/break/premature detachment.It was replaced with a different coil, and the operation was over.After taking out the coil, the operator replaced the coil and continued to deliver it with echelon.The filling was successful, and the problem of echelon was ruled out.There was no surgical or medicinal intervention required.The pushwire was not bent or broken.There was friction or difficulty during delivery.The physician did not reposition or detach the coil.The physician did not rotate the delivery pusher during the procedure.Continuous flush was not administered during the procedure.No patient s ymptoms or further complications were reported as a result of this event.The device and any accessories were prepared as indicated in the ifu.The patient was undergoing surgery for treatment of a saccular, ruptured aneurysm located in the anterior communicating artery with a max diameter of 2mm and a 1.8mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was moderate.Ancillary devices include a 8fguiding guide catheter, echelon microcatheter (lot number b397485), synchro14 guidewire.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was received that catheter resistance occurred in the distal section.The coil came out of the introducer sheath smoothly.There were no issues that resulted in the damage that was found.
 
Additional Manufacturer Narrative
H3: product analysis as found condition (condition of returned device): the axium prime coil was returned for analysis within a shipping box; within a sealed plastic biohazard pouch; within an opened axium prime coil inner pouch and within a dispenser track.The micro catheter used in the event was not returned.Visual inspection/damage location details: the model and lot numbers for the micro catheter were not provided; therefore, compatibility could not be assessed.The axium prime coil pushwire was found to be broken at ~164.3cm from implant coil.The pushwire was found to be bent at ~109.5cm from proximal broken end.The shield coil was found to be stretched and damaged within introducer sheath.The axium prime coil was pushed out further from the introducer sheath for further evaluation.The coin was found not against lumen stop.Implant coil had what appeared to be saline residue at proximal end of implant coil.No other anomalies were observed.Testing/analysis (including sem reports): implant coil was placed in ultrasonic cleaner for better visualization of the proximal end of implant coil.The implant coil was then removed from ultrasonic cleaner.Implant coil was free from saline residue.The implant was found to have been broken.The axium prime could not be used for resistance testing with an in-house micro catheter due to its damaged condition.Conclusion: based on the device analysis and reported information, the customer¿s report of ¿coil resistance/stuck in catheter¿ could not be confirmed as the axium prime coil could not be used for resistance testing with an in-house micro catheter due to its damaged condition.Possible contributing factors to ¿coil resistance/stuck in catheter¿ include the use of an incompatible device for delivery, failure to hydrate the axium implant coil prior to use, and lack of continuous flush during delivery.Based on the analysis performed, the customers report of ¿coil separation/break¿ was confirmed.It is likely resistance in catheter caused the implant coil to break.Other possible causes for ¿coil separation/break¿ are coil not retracted in a one-to-one motion with the implant pusher during repositioning, or user advances the coil against resistance.However, the root cause could not be determined.Based on the device analysis and reported information, the customer¿s report of ¿coil stretch¿ was confirmed.There was no reported issue pushing the axium prime coil out from within the introducer sheath.Therefore, it is possible the axium coil became damaged upon removal from within the introducer sheath; however, the root cause could not be determined.Based on the analysis performed, the customers report of ¿premature detachment¿ was unable to be confirmed as the axium implant coil was found to be broken.It is possible due to the stretching of the shield coil, during the detachment attempts of the implant coil the implant coil became stuck on shield coil thereby causing the implant coil to break when attempting to pull the implant coil through resistance of catheter.However, the root cause could not be determined.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
Manufacturer (Section G)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX   22570
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key17612342
Report Number9612164-2023-03841
Device Sequence Number20710502
Product Code KRD
UDI-Device Identifier00763000313630
UDI-Public00763000313630
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/28/2024
Device Model NumberAPB-1-4-3D-ES
Device Catalogue NumberAPB-1-4-3D-ES
Device Lot Number223026053
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/22/2023
Supplement Date Received by Manufacturer08/31/2023
11/16/2023
Initial Report FDA Received Date08/24/2023
Supplement Report FDA Received Date09/22/2023
11/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/28/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age54 YR
Patient SexFemale